Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Taking Microgestin, eyes are dry and unbearable to eye drops, hair loss with bloating and gas. Suggest?

Mar 2016
User rating for this question
Very Good
Answered by

Practicing since : 2011
Answered : 4045 Questions
I just began taking Microgestin Fe 1/20. I am almost done with my first week of pills and I am disgusted. My eyes are so dry it is unbearable even when I put eye drops in ! I am having lots of scalp hair loss and then I am having the expected bloating and gas. I feel like a mess. Will these symptoms go away? Do you recommend that I try to change to a different pill? If so which one? Thank you.
Posted Wed, 18 Sep 2013 in Women's Health
Answered by Dr. S Patra 1 hour later
Brief Answer:
Wait For This Month & Change If Symptoms Persist.

Detailed Answer:

Welcome to XXXXXXX Followings are my response regarding your queries:

1) Above clinical features are mostly associated with the adverse drug reaction of Microgestin Fe 1/20 and more specifically due to androgenic progesterone (Norethindrone- 1st Generation) as composition. It is more common among first time pill user & above symptoms are gradually overcome with the adjustment of body hormones.

In addition, you must use some back up method like condom for the first month to get highest effectiveness against unwanted pregnancy.

2) You need to wait for one month & check whether symptoms persist or not. If it remains same or gradually increases, you have to change the contraceptive pill. For this, you must consult with your gynecologist and proceed one health check up.

3) In such case, I prefer less androgenic low dose combined OCP which contains either desogestrel or norgestimate (3rd Generation) or drospirenone (4th Generation) as progesterone ingredient along with ethinyl estradiol. Some available brands are MERCILON, SPRINTEC etc. Kindly, procure a prescription from your doctor.

Hope, I have answered your query. Let me know, if you need any clarification.

Wish your good health.

Dr Soumen
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor